Open Access Open Access  Restricted Access Subscription Access

Equimultiple coefficient ideals

P. H. Lima, V. H. Jorge Pérez


Let $(R,\mathfrak {m})$ be a quasi-unmixed local ring and $I$ an equimultiple ideal of $R$ of analytic spread $s$. In this paper, we introduce the equimultiple coefficient ideals. Fix $k\in \{1,\dots ,s\}$. The largest ideal $L$ containing $I$ such that $e_{i}(I_{\mathfrak{p} })=e_{i}(L_{\mathfrak{p} })$ for each $i \in \{1,\dots ,k\}$ and each minimal prime $\mathfrak{p} $ of $I$ is called the $k$-th equimultiple coefficient ideal denoted by $I_{k}$. It is a generalization of the coefficient ideals introduced by Shah for the case of $\mathfrak {m}$-primary ideals. We also see applications of these ideals. For instance, we show that the associated graded ring $G_{I}(R)$ satisfies the $S_{1}$ condition if and only if $I^{n}=(I^{n})_{1}$ for all $n$.

Full Text:



Brumatti, P., Simis, A., and Vasconcelos, W. V., Normal Rees algebras, J. Algebra 112 (1988), no. 1, 26–48.

Ciupercă, C., First coefficient ideals and the $rm S_2$-ification of a Rees algebra, J. Algebra 242 (2001), no. 2, 782–794.

Corso, A. and Polini, C., Links of prime ideals and their Rees algebras, J. Algebra 178 (1995), no. 1, 224–238.

Grothe, U., Herrmann, M., and Orbanz, U., Graded Cohen-Macaulay rings associated to equimultiple ideals, Math. Z. 186 (1984), no. 4, 531–556.

Heinzer, W., Johnston, B., Lantz, D., and Shah, K., Coefficient ideals in and blowups of a commutative Noetherian domain, J. Algebra 162 (1993), no. 2, 355–391.

Heinzer, W., Lantz, D., and Shah, K., The Ratliff-Rush ideals in a Noetherian ring, Comm. Algebra 20 (1992), no. 2, 591–622.

Herrmann, M., Ikeda, S., and Orbanz, U., Equimultiplicity and blowing up: an algebraic study, Springer-Verlag, Berlin, 1988.

Noh, S. and Vasconcelos, W. V., The $S_2$-closure of a Rees algebra, Results Math. 23 (1993), no. 1-2, 149–162.

Puthenpurakal, T. J. and Zulfeqarr, F., Ratliff-Rush filtrations associated with ideals and modules over a Noetherian ring, J. Algebra 311 (2007), no. 2, 551–583.

Shah, K., Coefficient ideals, Trans. Amer. Math. Soc. 327 (1991), no. 1, 373–384.



  • There are currently no refbacks.
This website uses cookies to allow us to see how the site is used. The cookies cannot identify you or any content at your own computer.

ISSN 0025-5521 (print) ISSN 1903-1807 (online)

Hosted by the Royal Danish Library